Forum

Tysabri treatment and new MS symptoms

Hi guys,

I am currently on Tysabri treatment and have been for 13 months. I received my last treatment I have received totally drained. Immediately after my treatment I suffered from a headache and fuzzy head. I am feeling totally lethargic and have also experienced some bowel problems which I have never experienced before and is highly embarrassing.  I am feeling totally fed up and any help or advice would be gratefully appreciated.

Thanks

I meant to say after I received my last treatment I've been feeling totally drained.  Sorry guys xx

I would call your MS nurse straight away.  I havent started my Tysabri yet but have been told any new symptoms should be reported straight away.

Thanks very much. I was thinking i should but it's such a chore to try and get hold of somebody to discuss stuff with.

Thanks again xx

Hi Viv,

For around the first 2 years on Tysabri I was like that after every infusion but now It gives me so much energy after an infusion and it almost lasts the 4 weeks.

For me being drained for a few days was a small price to pay for the benefits I got from Tysabri it got me out of a wheelchair and walking and put an end to the nasty fatigue. Tomorrow 2 weeks I'll be going for my 50th infusion.

It doesn't happen over night :)

I know of people if they get the infusion over more than an hour it stops them getting a headache after I never and any problems like that I did have a few accidents with my bowels over the years but that had nothing to do with Tysabri just one of the joys of MS

Mark x

Funny you should say about the lethargy and fatigue.  After my last infusion I have felt dreadful the whole time, I have spent most of my days in bed apart from the school run.  I wonder if we had a dodgy batch.  I also had a day of bowel problems that I put down to a meal out. 

I was like that for about 2 years after I started Tysabri it lasted anything from 24 to 48 hours after my infusion but now it doesn't affect me at all.

There's a Facebook page for UK Tysabri users there's almost 200 of us and good few are affected like that after there  infusion.

That bowel problem started to affect me not long after I got MS If I was going out anywhere and was having a meal I always left eating or having a meal at the most an hour before I was at home anything like that I just seemed to need the toilet shortly after I learnt the hard way after a few accidents :( It has really settled down now but still I'd rather put of having a meal till the end of an evening out when I gotta go I gotta go I just seem to have very little control over that :)

Mark x

As others have said, the Tysabri drill is, anything worrying tell them straight away - obviously you know all that already, because you are an old hand.  I hope that whatever the past couple of days have brought have relieved your mind and improved your health.

Alison

x

Hi Sorry to hear you've not been so good after your last infusion.

I have been on Tysabri for 12 months now and the 'tiredness' has vaired after each infusion.

I have not had problems with my bowels so sorry can't give an opinion about that problem, but I did and do occassionally have a headache when I've had my infusion which normally starts during the infusion. I have found that drinking lots of water before and during the infusion helps a lot. Headaches seem to  be prevented most of the time. Don't know if there is an actual reason for this, but as it stops the severity of them I will continue to do so.

Hope this helps - Equus